MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) HYDRO THERMABLATOR (HTA) ENDOMETRIAL ABLATION SYSTEM; DEVICE, THERMAL ABLATION, ENDOMETRIAL

BOSTON SCIENTIFIC - COSTA RICA (COYOL) HYDRO THERMABLATOR (HTA) ENDOMETRIAL ABLATION SYSTEM; DEVICE, THERMAL ABLATION, ENDOMETRIAL
Model Number M006580010
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.The device has not been received for evaluation, therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Associated mfr report #3005099803-2017-03936 pertains to the genesys hydrothermablation procerva procedure set.It was reported to boston scientific corporation on november 29, 2017 that a genesys hydrothermablation endometrial ablation system was used in a hydrothermablation (hta) procedure performed on (b)(6) 2017 under general anesthesia.According to the complainant, around three minutes into the ablation, the water was seen gushing out of the cervix resulting in the cervix and vagina being burned.They took four liters of saline and poured it over the burnt area to cool it down.It was treated with burn cream after they had cooled it down.Patient was then sent home.***additional information received on december 21, 2017*** reportedly, the console did not give any alarm or error message upon the occurrence of a cervical leak.***additional information received on january 8, 2018*** reportedly, the console has not been used since the event.The patient is reported to have "healed okay.".
 
Additional Manufacturer Narrative
A visual examination of the returned device revealed that the genesys console appeared to be in fair condition.The genesys hta procerva procedure set was not returned with the console.The unit passed the genesys hta functional feature test with no cassette error or fluid loss alarms observed.There was evidence that the console works as intended.However, a review of the eeprom data found that the yellow bar detected the fluid loss and trigger fluid loss alarm greater than 10ml.There was evidence of ¿fluid loss detected¿ that occurred on (b)(6) 2017 observed in the downloaded eeprom data.This confirms the fluid loss complaint.Since patient thermal injury is a possible adverse event of the hta procedure as indicated in the dfu, the most probable root cause classification for the clinical failure mode (patient-burn) is anticipated procedural complication.A review of the device history record (dhr) was performed; no anomalies were noted.A search of the complaint database revealed that no similar complaints exist for the specified lot.A labeling review was performed, and from the information available this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Associated mfr report pertains to the genesys hydrothermablation procerva procedure set.It was reported to boston scientific corporation on (b)(6) 2017 that a genesys hydrothermablation endometrial ablation system was used in a hydrothermablation (hta) procedure performed on (b)(6) 2017 under general anesthesia.According to the complainant, around three minutes into the ablation, the water was seen gushing out of the cervix resulting in the cervix and vagina being burned.They took four liters of saline and poured it over the burnt area to cool it down.It was treated with burn cream after they had cooled it down.Patient was then sent home.Additional information received on december 21, 2017.Reportedly, the console did not give any alarm or error message upon the occurrence of a cervical leak.Additional information received on january 8, 2018.Reportedly, the console has not been used since the event.The patient is reported to have "healed okay.".

Brand Name
HYDRO THERMABLATOR (HTA) ENDOMETRIAL ABLATION SYSTEM
Common Device Name
DEVICE, THERMAL ABLATION, ENDOMETRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela CA
CS 
MDR Report Key7181794
Report Number3005099803-2018-00036
Device Sequence Number10799031
Product Code MNB
UDI-Device Identifier08714729809326
UDI-Public08714729809326
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P000040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM006580010
Device Catalogue Number58001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2018
Initial Date Received by Manufacturer 12/21/2017
Supplement Date Received by Manufacturer02/23/2018
Initial Report FDA Received Date01/11/2018
Supplement Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;